Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 59, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 19, 2012, 1:20 PM CDT for Aitkin County, Cass County, Crow Wing County, Minnesota. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2012, 1:20 PM CDT (18:20 UTC)
- Expired
- Jun 19, 2012, 2:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Aitkin County, MN, Cass County, MN, Crow Wing County, MN
The radar
The Duluth radar (KDLH), 127 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 1:30 PM CDT | TSTM WND DMG | 3 Sw Crosslake, MN | A FEW LARGE TREES DOWN ALONG WEST SHORE RD. |
| Jun 19, 1:30 PM CDT | HAIL 0.75 | 12 W Emily, MN | |
| Jun 19, 1:36 PM CDT | HAIL 1 | 3 W Emily, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 6.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
142
WUUS53 KDLH 191820
SVRDLH
MNC001-021-035-191900-
/O.NEW.KDLH.SV.W.0059.120619T1820Z-120619T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
120 PM CDT TUE JUN 19 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
NORTHERN CROW WING COUNTY IN EAST CENTRAL MINNESOTA...
* UNTIL 200 PM CDT
* AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED JUST
NORTHEAST OF LINE RIVER...OR 28 MILES NORTH OF BRAINERD...AND
MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
SWANBURG...WABEDO...MANHATTAN BEACH...CROSSLAKE...FIFTY LAKES...
MISSION...INGUADONA...WOLFORD...EMILY...OUTING...LITTLE PINE...PINE
KNOLL...AITKIN...SWATARA...HASSMAN...WALDECK...ROSSBURG...
WAUKENABO...HAYPOINT AND BAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4702 9370 4685 9343 4653 9347 4652 9451
4697 9448
TIME...MOT...LOC 1820Z 262DEG 45KT 4676 9425
WIND...HAIL 60MPH 1.00IN
$$
MILLER4 follow-up statements
440
WWUS53 KDLH 191830
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
130 PM CDT TUE JUN 19 2012
MNC001-021-035-191900-
/O.CON.KDLH.SV.W.0059.000000T0000Z-120619T1900Z/
CROW WING MN-CASS MN-AITKIN MN-
130 PM CDT TUE JUN 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
AITKIN...CENTRAL CASS AND NORTHERN CROW WING COUNTIES UNTIL 200 PM
CDT...
AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS UP TO 65 MPH. THIS STORM WAS 3 MILES
NORTHWEST OF CROSS LAKE...OR 28 MILES NORTH OF BRAINERD...MOVING
EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
WOLFORD...EMILY...OUTING...LITTLE PINE...PINE KNOLL...AITKIN...
HASSMAN...SWATARA...ROSSBURG...WALDECK...WAUKENABO...HAYPOINT...
BAIN...KIMBERLY...PALISADE...WASHBURN LAKE...LAURA LAKE AND THUNDER
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4698 9438 4702 9370 4685 9343 4653 9347
4652 9441
TIME...MOT...LOC 1830Z 261DEG 46KT 4676 9407
WIND...HAIL 60MPH 1.50IN
$$
MILLER813
WWUS53 KDLH 191837
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
137 PM CDT TUE JUN 19 2012
MNC001-021-035-191900-
/O.CON.KDLH.SV.W.0059.000000T0000Z-120619T1900Z/
CROW WING MN-CASS MN-AITKIN MN-
137 PM CDT TUE JUN 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
AITKIN...EAST CENTRAL CASS AND NORTHERN CROW WING COUNTIES UNTIL 200
PM CDT...
AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EMILY...OR 28 MILES NORTH OF BRAINERD...MOVING EAST AT 55 MPH.
QUARTER SIZE HAIL WAS REPORTED AT 136 PM CDT 3 MILES WEST OF EMILY.
LOCATIONS IMPACTED INCLUDE...
OUTING...LITTLE PINE...PINE KNOLL...HASSMAN...SWATARA...
WALDECK... WAUKENABO...HAYPOINT...BAIN...PALISADE...KIMBERLY...
THUNDER LAKE... AND HIGHWAY 6 BETWEEN REMER AND IRONTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4698 9428 4702 9370 4685 9343 4653 9347
4654 9432
TIME...MOT...LOC 1836Z 261DEG 46KT 4675 9396
WIND...HAIL 60MPH 1.50IN
$$
MILLER080
WWUS53 KDLH 191843
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
143 PM CDT TUE JUN 19 2012
MNC001-021-035-191900-
/O.CON.KDLH.SV.W.0059.000000T0000Z-120619T1900Z/
CROW WING MN-CASS MN-AITKIN MN-
143 PM CDT TUE JUN 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
AITKIN...EAST CENTRAL CASS AND NORTHERN CROW WING COUNTIES UNTIL 200
PM CDT...
AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED JUST EAST OF EMILY...OR 28 MILES NORTHEAST OF
BRAINERD...MOVING EAST AT 55 MPH.
QUARTER SIZE HAIL AND SMALL TREE BRANCHES WERE REPORTS BLOWN DOWN
JUST WEST OF EMILY AT 136 PM CDT.
LOCATIONS IMPACTED INCLUDE...
PINE KNOLL...SWATARA...HASSMAN...WALDECK...WAUKENABO...HAYPOINT...
BAIN...PALISADE AND KIMBERLY.
HIGHWAY 169 BETWEEN HILL CITY AND AITKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4656 9421 4698 9415 4702 9370 4685 9343
4653 9347
TIME...MOT...LOC 1842Z 264DEG 47KT 4674 9384
WIND...HAIL 60MPH 1.50IN
$$
MILLER879
WWUS53 KDLH 191852
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
152 PM CDT TUE JUN 19 2012
MNC001-021-035-191900-
/O.CON.KDLH.SV.W.0059.000000T0000Z-120619T1900Z/
CROW WING MN-CASS MN-AITKIN MN-
152 PM CDT TUE JUN 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
AITKIN...EAST CENTRAL CASS AND NORTHEASTERN CROW WING COUNTIES UNTIL
200 PM CDT...
AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST
WEST OF WHITE ELK LAKE...OR 34 MILES NORTHEAST OF BRAINERD...MOVING
EAST AT 55 MPH.
THIS STORM HAS PRODUCED QUARTER SIZE HAIL AND MINOR WIND DAMAGE IN
THE EMILY AREA.
LOCATIONS IMPACTED INCLUDE...
SWATARA...HASSMAN...WALDECK...WAUKENABO...HAYPOINT...BAIN AND
PALISADE.
HIGHWAY 169 BETWEEN HILL CITY AND IRONTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4659 9348 4659 9400 4699 9397 4702 9370
4685 9343
TIME...MOT...LOC 1851Z 264DEG 47KT 4678 9371
WIND...HAIL 60MPH 1.00IN
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:36 PM CDT, 44 minutes earlier.
Area forecast discussion, Jun 19, 12:36 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1236 PM CDT TUE JUN 19 2012
.AVIATION...18Z TAFS
A WARM FRONT IN SOUTHERN MN AND CENTRAL WI WILL LIFT NORTH TO THE
LAKE SUPERIOR AND THE CANADIAN BORDER LATER TODAY...PROVIDING
CHANCES OF RAIN AND THUNDERSTORMS THROUGH AT LEAST TONIGHT ACROSS
NORTHERN MN AND NORTHWESTERN WI. SOME THUNDERSTORMS COULD BE
STRONG...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN
THREATS. GENERALLY EXPECT VFR EARLY THIS AFTERNOON...EXCEPT IN THE
HEAVIER THUNDERSTORMS...WITH A TRANSITION TO MVFR CIGS/VSBYS LATE
THIS AFTERNOON AND EARLY THIS EVENING. IFR/MVFR CIGS AND VSBYS
WILL BECOME MORE PREVALENT THIS EVENING WITH INCREASING
THUNDERSTORM AND RAIN COVERAGE. ALSO...EAST WINDS OFF OF LAKE
SUPERIOR WILL LIKELY REDUCE VSBY AT KDLH DUE TO FG/BR. RAIN...AND
MAYBE THUNDERSTORMS...COULD LINGER WEDNESDAY MORNING IN THE WAKE
OF A PASSING COLD FRONT. WESTERLY WINDS WILL DEVELOP IN THE WAKE
OF THE FRONT.
&&
.PREV DISCUSSION... /ISSUED 1017 AM CDT TUE JUN 19 2012/
UPDATE...
OVERALL COVERAGE AND INTENSITY OF SHOWERS AND STORMS HAS
DIMINISHED AS OF LATE MORNING. WARM FRONT OVER SOUTHERN MINNESOTA
INTO CENTRAL WISCONSIN WAS LIFTING NORTH THIS MORNING. SATELLITE
SHOWS RAPID CLEARING ALONG AND SOUTH OF THE FRONT...WITH
TEMPERATURES QUICKLY RISING INTO THE LOWER 80S WITH DEWPOINTS IN
THE MID TO UPPER 60S.
PRECIP COVERAGE THIS AFTERNOON SHOULD INCREASE OVER MUCH OF OUR MN
CWA AS THE LOW LIFTS NORTHEAST ALONG THE SD/MN BORDER BY EVENING
AND INCREASING FGEN DEVELOPS. THE WARM FRONT IS FORECAST TO CONTINUE
TO LIFT NORTH THIS AFTERNOON...MAKING IT AS FAR NORTH AS FAR
NORTHERN WISCONSIN BY 00Z. HOWEVER...PAST EXPERIENCE SUGGESTS THE
MODELS OFTEN TIMES BRING THE FRONT TOO FAR NORTH TOO FAST.
CONVECTION IS NOT ALL THAT WIDESPREAD OR DEEP LATE THIS
MORNING...BUT IT IS STILL OCCURRING WHICH WOULD SLOW THE MOVEMENT
INTO OUR CWA. THE FRONT WILL BE KEY TO SEVERE CONVECTION THIS
AFTERNOON...WITH FORECAST SOUNDINGS AROUND AND SOUTH OF THE FRONT
VERY FAVORABLE FOR SEVERE STORMS. 45-60KT OF FLOW AT 500MB WILL
CREATE FAVORABLE SHEAR. SURFACE BASED SEVERE STORMS...WITH THE
BEST CHANCE FOR A POSSIBLE TORNADO...WILL BE ALONG THE WARM
FRONT. SEVERE STORMS THAT ARE MORE ELEVATED...WILL BE POSSIBLE
OVER MUCH OF THE REST OF THE CWA THIS AFTERNOON INTO TONIGHT.
WE WILL NOT MAKE ANY CHANGES TO THE FLASH FLOOD WATCH AT THIS
TIME. POTENTIAL FOR HEAVY RAIN REMAINS...ESPECIALLY OVER OUR
SOUTHWEST ZONES WHERE MOST MODELS AGREE ON PUTTING THE HEAVIEST
PRECIP.
PREV DISCUSSION... /ISSUED 437 AM CDT TUE JUN 19 2012/
SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM
OVER THE CNTL PLAINS...WITH A WARM FRONT EXTENDING EWD FROM THE
LOW ACROSS SRN MINNESOTA AND OVER CNTL WISCONSIN. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG AND NORTH OF THE FRONT ACROSS
MOST CNTL MN AND WRN WI. THIS ACTIVITY IS GRADUALLY SPREADING NWD
AND SHOULD OVERSPREAD MOST OF OUR CWA TODAY. THE LOW AND WARM
FRONT ARE PROGGED TO LIFT NWD OVER THE NORTHLAND
TONIGHT...CONTINUING PROVIDE FORCING FOR THE DEVELOPMENT OF SHOWERS
AND STORMS ACROSS OUR CWA. FINALLY A COLD FRONT WILL TRACK ACROSS
THE FCST AREA ON WEDNESDAY AND WILL BE A FOCUS FOR SHOWERS AND
STORMS. THERE ARE STILL SOME SIGNIFICANT DIFFERENCES IN
PLACEMENT OF QPF ACROSS THE NORTHLAND THROUGH TOMORROW...SO HAVE
FOLLOWED FAIRLY CLOSE TO THE HPC QPF GUIDANCE...WHICH LOOKS TO
FAVOR THE SLOWER UKMET/ECMWF SOLUTIONS. WITH MODEL PWAT VALUES
RANGING FROM 1.5 TO 2 INCHES DURING THIS TIME FRAME...HEAVY RAIN
FROM THUNDERSTORMS IS POSSIBLE FOR MOST AREAS. HOWEVER WILL KEEP
FLASH FLOOD WATCH THE SAME SPATIAL OUTLINE WHICH ALIGNS WELL WITH
ANTECEDENT HYDROLOGIC CONDITIONS.
MODEL CAPE VALUES ALSO SHOW INCREASING INSTABILITY VALUES WITH
MUCAPE VALUES RANGING FROM 500-1500 J/KG ACROSS OUR NRN ZONES BY
THIS AFTERNOON...AND 2000-4000 J/KG ACROSS OUR SRN ZONES. THE
COMBINATION OF THIS DEGREE OF INSTABILITY WITH FAVORABLE WIND
SHEAR ALONG THE WARM FRONT WILL RESULT IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS AT LEAST THE SRN HALF OF OUR CWA...WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREAT...BUT ISOLD
TORNADOES ARE POSSIBLE.
LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS WILL BE ONGOING WEDNESDAY NIGHT ALONG AN
ADVANCING COLD FRONT OVER PARTS OF NORTHWEST WISCONSIN. UPPER FLOW
WILL THEN TRANSITION TO MORE NORTHWESTERLY THROUGH MOST OF THE
EXTENDED. THIS WILL BRING PERIODIC DISTURBANCES ACROSS THE CWA WITH
CHANCES FOR PRECIP AND SOMEWHAT COOLER TEMPERATURES. ONE DISTURBANCE
IS EXPECTED TO AFFECT THE NORTHERN THIRD OF OUR CWA LATE THURSDAY
AND EARLY FRIDAY. KEPT SOME SLIGHT CHANCE POPS HERE FOR THIS PERIOD.
ANOTHER DISTURBANCE WILL MOVE ACROSS SOUTHERN MINNESOTA SATURDAY
BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE SOUTHERN HALF
OF OUR CWA. HIGH PRESSURE WILL BUILD SOUTH FROM CANADA ON SUNDAY
LEADING US INTO A MUCH DRIER FORECAST THROUGH EARLY NEXT WEEK.
&&
.POINT TEMPS/POPS...
DLH 69 59 72 53 / 70 80 70 10
INL 66 58 71 49 / 70 70 40 10
BRD 78 63 71 55 / 80 80 60 10
HYR 85 69 78 54 / 70 60 70 30
ASX 76 64 79 55 / 60 60 70 30
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MNZ033-034-036-
038.
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MNZ012-019>021-
025-026-035-037.
WI...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WIZ006.
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR WIZ001.
LS...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 AM CDT
WEDNESDAY FOR LSZ141>147.
&&
SHORT TERM...MELDE
LONG TERM....GROCHOCINSKI
AVIATION...GROCHOCINSKIHazardous weather outlook, Jun 19, 9:48 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 948 AM CDT TUE JUN 19 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 948 AM CDT TUE JUN 19 2012 ...SLIGHT RISK FOR SEVERE STORMS OVER MUCH OF THE NORTHLAND THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL INCREASE IN COVERAGE TODAY...MAINLY THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. A TORNADO CAN'T BE RULED OUT EITHER...WITH THE THREAT HIGHEST FROM NEAR MILLE LACS EAST NORTHEAST THROUGH NORTHWEST WISCONSIN. IN ADDITION TO THE SEVERE THREAT...HEAVY RAIN AND FLOODING MAY ALSO OCCUR. A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE NORTHLAND INTO WEDNESDAY. A FLOOD WARNING IS IN EFFECT FOR THE MISSISSIPPI RIVER NEAR AITKIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS...AND THE THREAT FOR HEAVY RAIN WILL CONTINUE WEDNESDAY AS A COLD FRONT MOVES THROUGH THE NORTHLAND. THUNDERSTORMS ARE AGAIN POSSIBLE OVER PORTIONS OF THE NORTHLAND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. LSZ121-140>148-201030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 948 AM CDT TUE JUN 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR MOST OF THE NEARSHORE WATER OF WESTERN LAKE SUPERIOR. STRONG NORTHEAST WINDS AND HIGH WAVES WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT IN THESE AREAS. FOR FURTHER DETAILS...PLEASE REFER TO THE MARINE PRODUCTS ISSUED BY THE DULUTH NATIONAL WEATHER SERVICE OFFICE. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS WESTERN LAKE SUPERIOR TODAY AND TONIGHT. SOME STORMS MAY BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE STORMS WILL BE POSSIBLE AT TIMES FROM WEDNESDAY THROUGH SATURDAY. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 19, 11:30 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 1130 AM CDT TUE JUN 19 2012 WIZ001-002-191700- BAYFIELD-DOUGLAS- 1130 AM CDT TUE JUN 19 2012 ...STRONG STORM NEAR BENNETT... AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF BENNETT...MOVING NORTHEAST AT 60 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING. * THE THUNDERSTORM WILL BE NEAR... LAKE NEBAGAMON BY 1140 AM... BRULE AND BLUEBERRY BY 1145 AM... OULU BY 1150 AM... IRON RIVER BY 1155 AM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4676 9123 4656 9108 4633 9193 4646 9202 MELDE
Special weather statement, Jun 19, 12:35 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1235 PM CDT TUE JUN 19 2012
MNZ025-033-034-191800-
CROW WING-NORTH CASS-SOUTH CASS-
1235 PM CDT TUE JUN 19 2012
...STRONG THUNDERSTORMS MOVING INTO THE WALKER AND BACKUS AREA...
AT 1233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED FROM PARK RAPIDS TO WADENA. ..MOVING
NORTHEAST AT 60 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND BRIEF
BUT EXTREMELY HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
OSHAWA... BACKUS... PHEASANT LAKE...
TEN MILE LAKE... WALKER... PINE RIVER...
HACKENSACK... CHICKAMAW BEACH... WHIPHOLT...
PONTORIA... LEECH LAKE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4680 9480 4681 9478 4682 9467 4719 9467
4729 9443 4704 9426 4664 9438 4656 9479
MILLERSpecial weather statement, Jun 19, 12:55 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1255 PM CDT TUE JUN 19 2012
MNZ025-033-034-1910-
CROW WING-NORTH CASS-SOUTH CASS-
1255 PM CDT TUE JUN 19 2012
...STRONG THUNDERSTORM TO AFFECT BACKUS AND PINE RIVER...
AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF POPLAR...MOVING NORTHEAST AT
50 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
OSHAWA... PINE RIVER... BACKUS...
PHEASANT LAKE... JENKINS... HACKENSACK...
CHICKAMAW BEACH...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4673 9479 4680 9480 4681 9478 4681 9467
4687 9467 4699 9439 4663 9432 4653 9479
4663 9479 4673 9480
MILLERSpecial weather statement, Jun 19, 1:00 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
100 PM CDT TUE JUN 19 2012
MNZ025-033-034-191810-
CROW WING-NORTH CASS-SOUTH CASS-
100 PM CDT TUE JUN 19 2012
...STRONG THUNDERSTORM TO AFFECT BACKUS AND PINE RIVER...
AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF POPLAR...MOVING NORTHEAST AT
50 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
OSHAWA... PINE RIVER... BACKUS...
PHEASANT LAKE... JENKINS... HACKENSACK...
CHICKAMAW BEACH...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4673 9479 4680 9480 4681 9478 4681 9467
4687 9467 4699 9439 4663 9432 4653 9479
4663 9479 4673 9480
MILLERSpecial weather statement, Jun 19, 1:12 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 112 PM CDT TUE JUN 19 2012 MNZ025-033-034-191830- CROW WING-NORTH CASS-SOUTH CASS- 112 PM CDT TUE JUN 19 2012 ...STRONG THUNDERSTORMS TO AFFECT THE BACKUS AND LONGVILLE AREAS... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PINE RIVER...MOVING EAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... LOWER WHITEFISH LAKE... WOMAN LAKE... SWANBURG... WABEDO... MISSION... MANHATTAN BEACH... INGUADONA... FIFTY LAKES... CROSSLAKE... WASHBURN LAKE... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4704 9401 4657 9396 4653 9459 4685 9463 MILLER
Special weather statement, Jun 19, 1:14 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 114 PM CDT TUE JUN 19 2012 MNZ035>037-191830- CARLTON/SOUTH ST. LOUIS-NORTHERN AITKIN-SOUTH AITKIN- 114 PM CDT TUE JUN 19 2012 ...STRONG THUNDERSTORM TO AFFECT BIG SANDY LAKE AND BALSAM... AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLOWAGE LAKE...MOVING NORTHEAST AT 55 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY DOWNPOURS... LOCATIONS IMPACTED INCLUDE... BIG SANDY LAKE... TAMARACK... BALSAM... STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4696 9305 4675 9281 4654 9336 4672 9351 MILLER
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 9:35 PM CDT | River Flood Warning | DLH | Aitkin | 31 days |
| Jun 19, 4:16 AM CDT | Small Craft Advisory | DLH | 24 hr | |
| Jun 19, 8:54 AM CDT | Special Weather Statement | DLH | Aitkin | 21 min |
| Jun 19, 12:14 PM CDT | River Flood Warning | DLH | Crow Wing | 32 days |
| Jun 19, 12:14 PM CDT | River Flood Warning | DLH | Crow Wing, Morrison | 25 days |
| Jun 19, 12:35 PM CDT | Special Weather Statement | DLH | Cass | 25 min |
| Jun 19, 1:00 PM CDT | Special Weather Statement | DLH | Cass | 10 min |
| Jun 19, 1:12 PM CDT | Special Weather Statement | DLH | Cass | 18 min |
| Jun 19, 1:14 PM CDT | Special Weather Statement | DLH | Aitkin | 16 min |
| Jun 19, 1:57 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin | 33 min |
| Jun 19, 2:23 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Saint Louis | 37 min |
| Jun 19, 2:29 PM CDT | Special Weather Statement | DLH | Cass | 16 min |
| Jun 19, 2:47 PM CDT | Special Marine Warning | DLH | 58 min | |
| Jun 19, 2:59 PM CDT | Severe Thunderstorm Warning | DLH | Carlton, Saint Louis | 36 min |
| Jun 19, 3:36 PM CDT | Special Marine Warning | DLH | 54 min | |
| Jun 19, 3:48 PM CDT | Special Weather Statement | DLH | 12 min | |
| Jun 19, 4:11 PM CDT | Special Weather Statement | DLH | Cass, Itasca, Saint Louis | 19 min |
| Jun 19, 4:18 PM CDT | Special Marine Warning | DLH | 72 min | |
| Jun 19, 4:49 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 41 min |
| Jun 19, 5:10 PM CDT | Special Weather Statement | DLH | Cass | 20 min |
| Jun 19, 5:22 PM CDT | Areal Flood Advisory | DLH | Aitkin, Cass, Crow Wing, Itasca, Saint Louis | 6 hr |
| Jun 19, 5:26 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 41 min |
| Jun 19, 5:31 PM CDT | Special Marine Warning | DLH | 59 min | |
| Jun 19, 5:35 PM CDT | Special Marine Warning | DLH | 11 min | |
| Jun 19, 6:01 PM CDT | Flash Flood Warning | DLH | Aitkin, Cass, Itasca, Saint Louis | 6 hr |
| Jun 19, 6:22 PM CDT | Special Marine Warning | DLH | 53 min | |
| Jun 19, 6:28 PM CDT | Flash Flood Warning | DLH | Aitkin, Itasca, Lake, Saint Louis | 6 hr |
| Jun 19, 6:35 PM CDT | Special Weather Statement | DLH | Aitkin, Carlton, Lake | 15 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.